Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 4, NWS Houston/Galveston, TX

April 14, 20075 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Apr 14, 2007, 4:59 AM CDT for 5 counties in Texas. It took effect at Apr 14, 2007, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2007, 4:59 AM CDT (09:59 UTC)
In effect from
Apr 14, 2007, 9:00 AM CDT
Expired
Apr 14, 2007, 7:00 PM CDT
In force
10 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2013 J/kg
Mixed-layer CIN
-283 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHGX 140959
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
459 AM CDT SAT APR 14 2007

...WIND ADVISORY FOR COASTAL SECTIONS OF SOUTHEAST TEXAS TODAY...

.NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH OVER COASTAL
SECTIONS OF SOUTHEAST TEXAS IN THE WAKE OF A COLD FRONT..

TXZ214-235>238-150000-
/O.NEW.KHGX.WI.Y.0004.070414T1400Z-070415T0000Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
459 AM CDT SAT APR 14 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING. 

A COLD FRONT WILL MOVE OFF THE UPPER TEXAS COAST BY LATE MORNING.
IN THE WAKE OF THIS FRONT...NORTHWEST WINDS WILL INCREASE TO 15 TO
25 MPH INLAND...20 TO 30 MPH ALONG THE COAST. WIND GUSTS OF 35
MPH WILL BE POSSIBLE MAINLY NEAR THE COAST. 

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE NORTHWEST WINDS.

THE WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Apr 14, 4:25 AM CDT, 34 minutes earlier.

Area forecast discussion, Apr 14, 4:25 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
425 AM CDT SAT APR 14 2007

.DISCUSSION...
SHRA/TSRA ASSOCIATED WITH PREFRONTAL TROUGH/OUTFLOW WILL MOVE OUT
OF OUR SE ZONES IN THE NEXT HOUR OR SO. FURTHER WEST...SCATTERED
SHRA/ISOLATED TSRA ONGOING OVER CENTRAL/SOUTH CENTRAL TX. THIS
ACTIVITY APPEARS TO BE AIDED BY STRONG DIFFLUENCE ALOFT IN RIGHT
REAR QUAD OF 120 KT UPPER JET. THESE STORMS HAVE DIMINISHED IN
INTENSITY AND IT APPEARS THE SEVERE WEATHER THREAT HAS ENDED FOR SE
TX. WILL MAINTAIN 20 POPS FOR CWA THROUGH MID-MORNING. ACTUAL COLD
FRONT EXTENDS FROM NEAR PARIS TO TEMPLE TO JUNCTION THIS HOUR. FRONT
SHOULD ENTER OUR NW ZONES BY 12Z AND PUSH OFF THE COAST BY LATE
MORNING. SKIES MAY TEMPORARILY CLEAR OUT IN THE WAKE OF THE
FRONT...BUT WRAP-AROUND LOW CLOUDS WILL SPREAD ACROSS THE NRN HALF
OF SE TX THIS AFTN/EVENING. MODELS FORECAST STRONG COLD ADVECTION
WITH 850 MB TEMPS DROPPING TO AROUND ZERO THIS EVENING. WILL SEE AN
ADDITIONAL DROP IN TEMPS WITH FROPA AND ONLY A SLIGHT RISE THIS
AFTN. SKIES WILL CLEAR OUT TONIGHT WITH TEMPS RUNNING ABOUT 10
DEGREES BELOW NORMAL DUE TO GOOD RADIATIONAL COOLING. WILL ISSUE A
WIND ADVISORY FOR COASTAL SECTIONS WITH WINDS OF 20 TO 30 MPH
EXPECTED DUE TO STRONG MIXING. WINDS OF 15 TO 25 MPH EXPECTED OVER
THE REST OF SE TX. WINDS WILL DIMINISH AROUND SUNSET.

SFC HIGH WILL LINGER OVER SE TX SUNDAY THROUGH EARLY MONDAY WITH
PLEASANT CONDITIONS. ONSHORE FLOW WILL RETURN TO THE AREA MONDAY
AS THE HIGH MOVES EAST. LATEST MODELS RUNS HAVE TRENDED STRONGER
AND FURTHER SOUTH WITH NEXT UPPER LOW FORECAST TO IMPACT THE AREA
TUESDAY. HOWEVER...TIMING DIFFERENCES EXIST WITH GFS 6-12 HRS FASTER
THAN THE ECMWF/CANADIAN. PWS WILL INCREASE RAPIDLY TO AROUND 1.5
INCHES LATE MONDAY NIGHT AS LOW LEVEL JET STRENGTHENS. TRACK OF
UPPER LOW WOULD SUGGEST SQUALL LINE/POSSIBLE SEVERE WEATHER THREAT
FOR THE CWA. MAIN UNCERTAINTY WILL BE AMOUNT OF INSTABILITY WHICH
WILL DEPEND ON THE TIMING OF SYSTEM. WILL KEEP CHANCE POPS GOING
TUESDAY...AND EXTEND POPS INTO TUE NIGHT TO ACCOUNT FOR SLOWER MODEL
RUNS. WILL KEEP MENTION OF TUESDAY SYSTEM IN THE HWO. IN THE WAKE OF
THIS SYSTEM...QUIET WEATHER EXPECTED FOR THE REMAINDER OF THE
FORECAST PERIOD. WEAK SFC RIDGING WILL KEEP TEMPS NEAR NORMAL WITH
ONLY SHALLOW MOISTURE RETURN OCCURRING BY THE WEEKEND.

&&

.AVIATION...
OUTFLOW FLOW BOUNDARY HAS PUSHED TO COAST WITH ASSOCIATED CONVECTION
MAINLY CONFINED TO SOUTHEAST ZONES. SCATTERED CONVECTION ASSOCIATED
WITH UPPER DISTURBANCE MOVING ACROSS NORTHWEST ZONES AFFECTING CLL.
ONCE THIS PASSES THROUGH MUCH OF REGION SHOULD SEE CONVECTIVE ACTIVITY
WANING DOWN. HOWEVER WINDS WILL PICK UP THIS MORNING ESPECIALLY BY
MID DAY FROM THE NORTHWEST PROBABLY 15 TO 25 MPH INLAND AREAS INCLUDING
IAH AND STRONGER COAST 20 TO 30 MPH AFFECTING GLS TAF SITE. THIS
SHOULD CONTINUE FOR MUCH OF TODAY WITH WINDS TAPERING DOWN THIS COMING
EVENING. BROKEN LOW CLOUDS (PROBABLY MVFR) SHOULD LINGER DURING PART
OF THE MORNING BECOMING VFR THIS AFTERNOON.

&&

.MARINE...
COLD FRONT WILL USHER STRONG OFFSHORE FLOW WITH WINDS REACHING
SCA THRESHOLD BAYS AND COASTAL WATERS MID TO LATE MORNING. WAVE HEIGHTS
WILL REMAIN RELATIVELY HIGH 20-60 NM REGION RUNNING FROM 6 TO 8 FEET
AND PERIOD SHOULD BECOME SHORTER ONCE FRONT PASSES. WINDS EXPECTED TO
MODERATE LATE TONIGHT AND EARLY SUNDAY WITH HIGH PRESSURE SETTLING
OVER REGION. HIGH PRESSURE CENTER WILL SHIFT TO THE EAST LATE SUNDAY
AND SUNDAY NIGHT USHERING INITIALLY A WEAK ONSHORE FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      63  42  72  48  75 /  20   0   0   0   5
HOUSTON (IAH)              65  44  73  47  75 /  20   0   0   0   5
GALVESTON (GLS)            66  53  69  58  71 /  20   0   0   0   5

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: BRAZORIA...CHAMBERS...
     GALVESTON... JACKSON...MATAGORDA.

GM...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA
     BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 9 AM CDT THIS MORNING
     FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
     NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

&&

DISCUSSION...35
AVIATION/MARINE...37
Hazardous weather outlook, Apr 14, 4:56 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
456 AM CDT SAT APR 14 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-151200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
456 AM CDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE ACROSS SOUTHEAST TEXAS AND OFF THE UPPER
TEXAS COAST BY LATE MORNING. IN THE WAKE OF THE FRONT...NORTHWEST
WINDS WILL INCREASE TO 15 TO 25 MPH INLAND...20 TO 30 MPH ALONG
THE COAST. A WIND ADVISORY HAS BEEN ISSUED FOR THE COASTAL
COUNTIES OF SOUTHEAST TEXAS. THE WINDS WILL DIMINISH BY SUNSET.

.DAYS TWO THROUGH THREE...SUNDAY THROUGH MONDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAY FOUR...TUESDAY

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS TEXAS ON
TUESDAY. THIS SYSTEM WILL PRODUCE A ROUND OF SHOWERS AND
THUNDERSTORMS ACROSS SOUTHEAST TEXAS TUESDAY AND TUESDAY EVENING.
AT THIS TIME IT APPEARS THAT A FEW OF THESE STORMS WILL HAVE THE
POTENTIAL TO BECOME SEVERE. LATER FORECASTS WILL BETTER DEFINE
THIS SEVERE WEATHER THREAT.

.DAYS FIVE THROUGH SEVEN...WEDNESDAY THROUGH FRIDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Apr 13, 11:51 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1151 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     4 E MADISONVILLE        30.95N 95.84W
04/13/2007                   MADISON            TX   LAW ENFORCEMENT

            MADISON COUNTY SHERIFFS REPORTED TREE DOWN ON FM 2346
            EASTBOUND TOWARD MIDWAY

1130 PM     HAIL             BURTON                  30.18N 96.60W
04/13/2007  E1.00 INCH       WASHINGTON         TX   LAW ENFORCEMENT

&&

41

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 10:53 PM CDTSevere Thunderstorm WarningHGXAustin, Washington52 min
Apr 13, 11:09 PM CDTSevere Thunderstorm WarningHGXHouston, Madison, Walker51 min
Apr 13, 11:55 PM CDTSevere Thunderstorm WarningHGXHouston, Trinity36 min
Apr 14, 2:35 AM CDTSpecial Marine WarningHGX85 min
Apr 14, 2:46 AM CDTSevere Thunderstorm WarningHGXChambers, Harris44 min

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.